MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG BONE FORCEPS FOR THE MANDIBULAR FRACTURE AND RECONSTRUCTION SYSTEM; INSTRUMENT

STRYKER LEIBINGER FREIBURG BONE FORCEPS FOR THE MANDIBULAR FRACTURE AND RECONSTRUCTION SYSTEM; INSTRUMENT
Model Number 92-08630
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not yet been received at the manufacturer for testing.An evaluation will be conducted upon receipt of the device, and a follow-up report will be submitted after the quality investigation is complete.
 
Event or Problem Description
It was reported that a pair of bone reduction forceps broke during a case.
 
Event or Problem Description
It was reported that a pair of bone reduction forceps broke during a case.
 
Additional Manufacturer Narrative
The reported event that a pair of bone reduction forceps broke could not be confirmed as the product in question was not returned for investigation.Therefore, a detailed inspection of the device was not possible and a root cause could not be determined.According to the risk management file, a possible root causes could have been too high bending force.This is confirmed by a previous investigation (s.Pi 1727807), in which the application of too high bending forces, most likely caused by excessively trying to close the forceps, led to a fracture within the working area.Based on statistical evaluation there is no indication for any systematic design, material or manufacturing related issue.Therefore, no corrective and/or preventive action is deemed necessary at this time.If the product will be returned at a later date or further information regarding the event will be received, a thorough investigation will be performed, the complaint will be reopened and the result revised.H3: device not returned.

Brand Name
BONE FORCEPS FOR THE MANDIBULAR FRACTURE AND RECONSTRUCTION SYSTEM
Common Device Name
INSTRUMENT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
DE  D-79111
MDR Report Key8795088
Report Number0008010177-2019-00041
Device Sequence Number2838732
Product Code LXH
UDI-Device Identifier07613327174113
UDI-Public07613327174113
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number92-08630
Device Catalogue Number92-08630
Device Lot Number1000312841
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/28/2019
Supplement Date Received by Manufacturer06/28/2019
Initial Report FDA Received Date07/16/2019
Supplement Report FDA Received Date07/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1